Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 105, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 31, 2004, 2:03 PM CDT for Freestone County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2004, 2:03 PM CDT (19:03 UTC)
- Expired
- Jul 31, 2004, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Freestone County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 311904 FFWFTW TXC161-312300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 203 PM CDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FREESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 PM CDT * AT 203 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER FREESTONE COUNTY...MOVING SOUTHEAST AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE BETWEEN LUNA AND DONIE...AND AS FAR EAST AS I-45 AT 203 PM. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3166 9615 3158 9634 3143 9623 3156 9597 $$
1 follow-up statement
000 WGUS74 KFWD 312049 FFSFTW TXC161-312115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT SAT JUL 31 2004 ...THE FLASH FLOOD WARNING FOR FREESTONE COUNTY HAS BEEN CANCELLED... AT 347 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN OVER FREESTONE COUNTY HAS ENDED. LITTLE TO NO ADDITIONAL RAINFALL IS EXPECTED DURING THE NEXT COUPLE HOURS. THEREFORE THE FLASH FLOODING THREAT HAS DIMINISHED AND THE WARNING HAS BEEN CANCELLED. LAT...LON 3184 9608 3172 9635 3150 9620 3163 9592 $$ 92
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 12:14 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 31, 12:14 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1214 PM CDT SAT JUL 31 2004 .AVIATION DISCUSSION... VFR FOR METRO AIRPORTS NEXT 24 HOURS WITH LIGHT E-SE SFC FLOW. KACT WL LIKELY SEE SOME TSRA THIS AFTERNOON...AND POSSIBLY AGAIN TOMORROW AFTN...BEYOND TAF TIME. WL GO WITH A TEMPO RIGHT OFF THE BAT FOR 3SM -TSRA BR BKN030CB. CONVECTION SHOULD END MOST LOCATIONS AFTER SUNSET. 80 && .MORNING UPDATE... WEAK SURFACE CONVERGENCE BOUNDARY ACROSS SOUTHERN SECTIONS OF FORECAST AREA THIS MORNING WILL MOVE LITTLE THROUGH THIS AFTERNOON. MODERATE INSTABILITY AND VIRTUALLY NO CONVECTIVE INHIBITION WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON. HAVE RAISED POPS TO 30-40% ACROSS SOUTHERN COUNTIES AND INSERTED MENTION OF LOCALLY HEAVY RAINFALL. DEEP MOIST AIRMASS WITH VERY HIGH PRECIPITABLE WATER VALUES SUGGEST THAT...ONCE AGAIN TODAY...ANY STORM THAT FORMS WILL LIKELY PRODUCE 2 TO 3 INCH/HOUR RAINFALL RATES. BEYOND THIS AFTERNOON...PREVIOUS FORECAST IS IN VERY GOOD SHAPE. 07/BB && .AVIATION... WEAK SURFACE RIDGE OVER NORTH TX WILL MOVE SLOWLY EAST. SURFACE WINDS WILL GRADUALLY BECOME MORE SELY BY END OF THIS TAF CYCLE...WITH WIND SPEEDS GENERALLY LESS THAN 8 KTS. CANT RULE OUT A BRIEF LAYER OF STRATUS/SC AFTER SUNRISE...OTHERWISE SHOULD SEE NO MORE THAN SCT CLOUDS AT TAF SITES TODAY AS UPPER RIDGE BUILDS TO WEST. VSBYS NOT EXPECTED TO BE A PROBLEM EXCEPT POSSIBLY AT KACT THIS MORNING. OLD FRONTAL BOUNDARY OVER FAR SE COUNTIES MAY BE FOCUS FOR ISOLD/SCT TSRA...HOWEVER THIS SHOULD REMAIN WELL SE OF KACT. ..06.. && .PREVIOUS DISCUSSION... 350 AM CDT THE VERY ACTIVE WEATHER PATTERN WILL CONTINUE TO SETTLE DOWN AS MORE SEASONAL UPPER LEVEL RIDGING INCREASES ACROSS THE SOUTH-CENTRAL AND SOUTHWEST U.S. CONCERNING THE RECENT EVENTS...I DONT RECALL HAVING A FULL LATITUDE TROUGH AT THIS TIME OF THE YEAR EXTENDING FROM SOUTHERN CANADA INTO CENTRAL AND SOUTH TEXAS...SUCH AS THE ONE WE EXPERIENCED OVER THE PAST SEVERAL DAYS. IT HAS BEEN A TRULY NOTEWORTHY EXPERIENCE. WE WILL KEEP LO END POPS IN THE EXTREME SOUTHEASTERN ZONES TODAY AND AGAIN SUNDAY. THE RUC MODEL FORECASTS AN AREA OF WEAK MOISTURE CONVERGENCE (AND CONVECTION) TO CONTINUE THIS AFTERNOON IN THE SOUTHEAST...IN THE LOCATION OF THE WEAKENING...NEARLY STATIONARY FRONT. NOCTURNAL STORMS HAVE AGAIN PRODUCED LOCALLY HEAVY RAIN OVERNIGHT. THE WEAK COLD POOLS ASSOCIATED WITH THESE STORMS MAY ASSIST I AFTERNOON CONVECTIVE FORMATION. SOME ADDED CONVERGENCE FROM THE SEA BREEZE MAY ASSIST IN THIS PROCESS. OTHERWISE...CONDITIONS SHOULD SLOWLY DRY OUT OVER THE NEXT SEVEN DAYS. NEVERTHELESS...WE HAVE LOWERED TEMPERATURES ABOUT A CATEGORY OR MORE OVER THE NEXT FEW DAYS...AS THE EXTENSIVE GROUND MOISTURE AND EVAPOTRANSPIRATION KEEP THE LID ON TEMPERATURES. MOST OF THE WARMING ASSOCIATED WITH THE BUILDING RIDGE ALOFT WILL BE ABOVE THE CONTACT LAYER...RESULTING IN A VERY SLOW RETURN TO UPPER 90S BY NEXT WEEK. WE SAW CONDITIONS SIMILAR TO THIS AT THE BEGINNING OF JULY...WHEN HIGH TEMPERATURES WERE SLOW TO REBOUND TO SEASONAL AVERAGES. FURTHERMORE...THE GFS 1000-850 MB THICKNESS MAX NEXT WEEK STAYS MAINLY TO THE IMMEDIATE NORTH...ACROSS OUR NORTHWEST ZONES AND INTO WESTERN/CENTRAL OKLAHOMA. WE HAVE SHAVED THE NEAR 100 DEGREE TEMPS NEXT WEEK IN THE DFW AREA BACK INTO THE UPPER 90S. A MAJOR PROBLEM IN THE GREATER DFW AREA OVER THE NEXT FEW DAYS WILL BE OZONE/POLLUTION...INCREASING BECAUSE OF THE LIGHT WIND DISPERSAL AND SLOWLY INCREASING SUNSHINE/HEAT. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 74 95 75 / 10 10 0 0 WACO, TX 93 73 95 74 / 10 10 0 0 PARIS, TX 91 71 93 73 / 10 0 0 0 DENTON, TX 93 71 94 73 / 0 0 0 0 MCKINNEY, TX 93 71 94 73 / 0 0 0 0 DALLAS, TX 93 74 95 75 / 10 10 0 0 TERRELL, TX 92 72 93 74 / 10 10 0 0 CORSICANA, TX 92 73 94 74 / 10 10 0 0 TEMPLE, TX 94 73 95 74 / 10 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...AIR POLLUTION WATCH LEVEL RED FOR DFW AND SURROUNDING AREAS TODAY &&
Hazardous weather outlook, Jul 31, 11:00 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1100 AM CDT SAT JUL 31 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1100 AM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER SOUTHERN PORTIONS OF NORTH TEXAS...GENERALLY SOUTH OF A LINE FROM LAMPASAS TO ATHENS. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE THE PRIMARY THREATS. RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... DAYTIME HIGH TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S BY TUESDAY. THE WARM TEMPERATURES WILL COMBINE WITH HUMIDITY...TO PRODUCE AFTERNOON HEAT INDICES AT OR ABOVE 100 THROUGH THE REMAINDER OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:43 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 32 min |
| Jul 31, 4:20 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 40 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.